Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 20, 2014, 06:19:34 PM

Login with username, password and session length


Members
  • Total Members: 23733
  • Latest: vrocky
Stats
  • Total Posts: 642796
  • Total Topics: 48898
  • Online Today: 242
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Can't seem to win lately  (Read 2458 times)

0 Members and 1 Guest are viewing this topic.

Offline poznlongbeach

  • Member
  • Posts: 13
Can't seem to win lately
« on: July 18, 2008, 02:02:54 PM »
Hey Everyone-

Can't seem to win lately. Got some bad news this week. As some of you might remember I had to start chemo ( Doxil) again a few months ago, my KS came back. My oncologist scheduled me for a echo cardiogram on Monday and it came back that I now have cardiac toxicity. So we have to stop chemo. Since my next appointment now with my oncologist is not until the 12th of August I did a stupid thing and looked up cardiac toxicity on the internet. It says that I can never do chemo again because of the damage to the heart. Is this true?? Now what do I do about my KS?? Last time I had KS which was in 2006 it got so bad that it hit my lymphatic system before we were able to start chemo. I'm afraid this might happen again and if it does am I screwed??
Also the new meds are not working as well as we hoped. I'm on Atripla and Isentress and although my Tcells are up a bit (301) my viral load is still going up as well (2500) We just did a new pheno type resistance test but I will not know the results of that test until my next ID appointment on the 13th of August.
I just feel like no matter what I do these days nothing is going my way.
BTW.... I do not do drugs.....I do not drink.... I do not smoke.....I do take my meds everyday....I eat right.......I get a good nights sleep........
Yes I'm on SSD wish I could work but I can't.
So just needed to get this of my chest....maybe some of you have been here before and can help me get through this. You guys and gals have always helped me in the past so really need it now.
Thanks for reading......

Tony

My life has been an incredible journey that has been nothing less than one significant truth unfolding onto another. There are no words to describe all I have come to know, and have been guided to know. I have learned that if I humble myself and ask to receive, "life" will provide me with the people and things I need precisely when needed, and usually abundantly more than I am prepared to receive.

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,972
Re: Can't seem to win lately
« Reply #1 on: July 18, 2008, 08:13:16 PM »
Tony, I don't have any knowledge regarding this type of situation; I just wanted you to know I'm thinking of you.
  Luv,
Betty
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline AlanBama

  • Member
  • Posts: 3,639
  • Alabama: the 'other' 3rd World Country!
Re: Can't seem to win lately
« Reply #2 on: July 21, 2008, 01:57:57 PM »
Tony,

I don't know anything about cardiac toxicity issues....I do know about bacterial endocarditis though, so I sympathize with you.

Keeping you in my prayers.....let us know what you find out.

hugs,
Alan
"Remember my sentimental friend that a heart is not judged by how much you love, but by how much you are loved by others." - The Wizard of Oz

Offline aztecan

  • Member
  • Posts: 5,399
  • 29 years positive, 57 years a pain in the butt
Re: Can't seem to win lately
« Reply #3 on: July 22, 2008, 12:39:24 AM »
Hey Tony,

I know nothing about cardiac toxicity, but I wonder whether this rules out all chemo or just some of it?

As far as the meds go, when the phenotype comes back I wouldn't be surprised to find you may need to switch meds.

Sustiva, which is part of Atripla, is one of those meds I have noticed seem to fail folks, even the most adherent. Not everyone, mind you, but quite a few I have known.

Do you know if you have resistance to other meds?

When you had KS before, were your T-cells low? I just wonder because, although not necessary for the development of KS, many I have known with KS developed it when their T-cells were low.

I know, here I am asking too many questions. I just wish there were something concrete I could offer you, which is why I ask.

I hope you get good news when you see the docs next month. I will be sending copious amounts of healing and positive energy your way.

BIG HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Robert

  • Member
  • Posts: 2,646
Re: Can't seem to win lately
« Reply #4 on: July 22, 2008, 01:44:49 AM »
Hi Tony.

I can't help you much.  I know what you mean though about looking things up on the internet.  Too much knowledge and now too much stress.

I'll keep my fingers crossed for you.

robert
..........

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.